Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 33, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2019, 10:54 PM CDT for Lee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 10:54 PM CDT (03:54 UTC)
- Expired
- Jun 17, 2019, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lee County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
370
WGUS54 KEWX 170354
FFWEWX
TXC287-170700-
/O.NEW.KEWX.FF.W.0033.190617T0354Z-190617T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1054 PM CDT Sun Jun 16 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Northeastern Lee County in south central Texas...
* Until 200 AM CDT.
* At 1054 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area of northern and northeastern Lee
County. Up to three inches of rain have already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lexington, Dime Box, Tanglewood, Fedor, Lake Somerville State Park
& Trailway, Leo and Old Dime Box.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3029 9665 3032 9710 3046 9715 3056 9696
3054 9692 3049 9690 3046 9690 3046 9688
3043 9687 3043 9685 3039 9679 3032 9674
3032 9669
$$
MO1 follow-up statement
475
WGUS74 KEWX 170618
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
118 AM CDT Mon Jun 17 2019
TXC287-170700-
/O.CON.KEWX.FF.W.0033.000000T0000Z-190617T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee TX-
118 AM CDT Mon Jun 17 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHEASTERN LEE COUNTY...
At 116 AM CDT, Doppler radar continued to indicate thunderstorms
producing heavy rain across the warned area of Northeastern Lee
County. Up to three inches of rain have already fallen, and an
additional 1/2 to 1 inch of rain is expected through 2 am.. Flash
flooding is likely occurring, and the warning may need to be
extended if the heavy rainfall continues.
Some locations that will experience flooding include...
Lexington, Dime Box, Tanglewood, Fedor, Lake Somerville State Park &
Trailway, Leo and Old Dime Box.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3029 9665 3032 9710 3046 9715 3056 9696
3054 9692 3049 9690 3046 9690 3046 9688
3043 9687 3043 9685 3039 9679 3032 9674
3032 9669
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:40 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 16, 6:40 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 640 PM CDT Sun Jun 16 2019 .UPDATE... VFR conditions at all sites to start off the period. A cluster of strong to severe thunderstorms look to impact mainly the I-35 sites tonight. There is still some uncertainty with the timing and extent of storm activity tonight. Confident that I-35 sites will have a period of a few hours of MVFR to IFR conditions due to thunderstorms late this evening and tonight. Once the rain clears the area, MVFR condtitions will prevail till late morning. DRT is expected to have only a brief period of MVFR tomorrow morning. Ceilings scatter out to VFR around the 16Z period with southeasterly winds around 10 knots. && .PREV DISCUSSION... /ISSUED 257 PM CDT Sun Jun 16 2019/ SHORT TERM (Tonight through Monday Night)... A lot of factors at play this afternoon and tonight that will influence the area. First, ongoing showers and thunder in our furthest eastern counties. These are primarily diurnal driven convection that will continue intermittently through sunset. To our north, a remnant outflow boundary has initiated a line of convection just north of I-20 from Mineral Wells to Abilene. As this complex pushes south, it will move through a favorable environment for strong to severe storms, as instability is quite high. CAPE values range from 4000-5000 J/kg, steep lapse rates, and adequate shear all indicate the potential for these storms to be severe. SPC currently has a highlighted enhanced risk for the area north of I-10, including Austin, and the northeast portion of San Antonio. In this moisture rich atmosphere where PWATs range from 1.8 - 1.9, 1-2 inches are possible with this complex, with isolated areas seeing higher amounts. Timing for these storms to enter the Hill Country is tonight from 10pm to midnight, then progressing south southeast to the I-35 corridor. Main threats will be damaging winds and large hail (up to golf ball size), though there is still a chance for tornadoes. As this complex progresses overnight, Monday morning could still hold residual showers, especially east of I-35. These showers won't be enough to keep temperatures down, as we will still reach normal to just above normal temperatures of low to mid 90s, and triple digit heat in our southwest counties. LONG TERM (Tuesday through Sunday)... Tuesday, an impulse passes to our east, leaving a chance for showers and thunder for our eastern counties, while the remainder of the area stays dry. Weak ridging sets up and remains in place for a mostly dry week. This ridging will have temperatures on the rise up to 100-103 for the I-35 corridor on Thursday. With our very moist airmass still in place, heat indices will be elevated as well. Getting into next weekend, hot and humid conditions with few clouds are expected. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 93 75 96 76 / 60 30 - - - Austin Bergstrom Intl Airport 73 93 74 96 75 / 60 30 - 10 - New Braunfels Muni Airport 73 93 73 96 74 / 50 30 0 10 0 Burnet Muni Airport 71 92 73 95 74 / 60 30 10 10 10 Del Rio Intl Airport 73 98 76 98 77 / 20 - - - 10 Georgetown Muni Airport 72 93 74 96 74 / 60 30 10 10 - Hondo Muni Airport 73 98 75 100 75 / 30 20 - - 0 San Marcos Muni Airport 73 94 73 97 74 / 60 30 0 10 0 La Grange - Fayette Regional 74 92 75 95 76 / 60 50 0 20 0 San Antonio Intl Airport 74 95 75 98 76 / 50 30 - - 0 Stinson Muni Airport 75 95 75 98 76 / 40 30 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...EWilliams/Oaks Short-Term/Long-Term...04 Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 16, 2:34 PM CDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 234 PM CDT Sun Jun 16 2019 TXZ171>173-183>194-202>209-217>225-228-171945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 234 PM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Strong to severe thunderstorms are possible this afternoon and evening across most of south central Texas with the greatest potential across portions of the Hill Country and Central Texas. Damaging winds, large hail, an isolated tornado, and locally heavy rain will all be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and humid conditions will return to south central Texas, especially Wednesday through Friday. Afternoon heat indices on those dates are likely to reach the 102 to 110 degree range along the Rio Grande and areas along and east of I-35. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed across Central Texas and the Hill Country this evening and tonight.
In the hours before
Local storm report, Jun 16, 9:43 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST 3 S GEORGETOWN 30.61N 97.68W
06/16/2019 M57 MPH WILLIAMSON TX TRAINED SPOTTER
&&
EWLocal storm report, Jun 16, 9:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
949 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 5 NW MOUNTAIN HOME 30.24N 99.43W
06/16/2019 E1.75 INCH KERR TX PUBLIC
&&
EWLocal storm report, Jun 16, 9:53 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 5 WSW HARPER 30.27N 99.33W
06/16/2019 E1.00 INCH KERR TX PUBLIC
&&
EWLocal storm report, Jun 16, 10:03 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 4 ENE MOUNTAIN HOME 30.19N 99.32W
06/16/2019 E2.00 INCH KERR TX PUBLIC
&&
EWSpecial weather statement, Jun 16, 10:32 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1032 PM CDT Sun Jun 16 2019
TXZ172-173-170415-
Williamson TX-Burnet TX-
1032 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON AND
NORTHERN BURNET COUNTIES UNTIL 1115 PM CDT...
At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm over
Briggs, or 14 miles northeast of Bertram, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Georgetown, Bertram, Serenada, Liberty Hill, Jarrell,
Florence, Weir, Georgetown Dam, Watson, Briggs, Sun City, Lake
Victor, Mahomet, Sunnylane, Joppa, Andice, Shady Grove, Theon and
Walburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 3095 9785 3091 9783 3088 9766 3081 9747
3058 9764 3077 9816 3092 9844 3093 9844
3092 9842 3094 9841 3095 9845 3098 9844
3101 9846 3103 9844 3103 9809
TIME...MOT...LOC 0331Z 299DEG 17KT 3089 9789
MOSpecial weather statement, Jun 16, 10:37 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1037 PM CDT Sun Jun 16 2019
TXZ193-194-209-170445-
Bastrop TX-Fayette TX-Lee TX-
1037 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...LEE AND
NORTH CENTRAL FAYETTE COUNTIES UNTIL 1145 PM CDT...
At 1037 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paige, or 10 miles northeast of Bastrop, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bastrop, Giddings, Lexington, Dime Box, Fedor, Paige, Circle D-KC
Estates, Camp Swift, Lake Somerville State Park & Trailway, Serbin,
Bastrop State Park, Northrup, Blue, Old Dime Box, Ledbetter, Loebau,
Warda, Hills, Leo and Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 3018 9676 3016 9679 3015 9678 3002 9682
3011 9732 3045 9712 3045 9688 3043 9687
3043 9685 3039 9679 3032 9674 3032 9672
TIME...MOT...LOC 0337Z 282DEG 20KT 3023 9719
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 16, 8:41 PM CDT | Special Weather Statement | EWX | Williamson | 34 min |
| Jun 16, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 66 min |
| Jun 16, 9:24 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Jun 16, 9:38 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 67 min |
| Jun 16, 10:05 PM CDT | Tornado Warning | EWX | Gillespie, Kerr | 40 min |
| Jun 16, 10:13 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 16, 10:32 PM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| Jun 16, 10:37 PM CDT | Special Weather Statement | EWX | Lee | 68 min |
| Jun 16, 10:43 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 62 min |
| Jun 16, 10:58 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 3 hr |
| Jun 16, 11:06 PM CDT | Special Weather Statement | EWX | Real | 24 min |
| Jun 16, 11:21 PM CDT | Special Weather Statement | EWX | Williamson | 54 min |
| Jun 16, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina and 1 more | 62 min |
| Jun 16, 11:34 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Jun 16, 11:55 PM CDT | Special Weather Statement | EWX | Williamson | 65 min |
| Jun 16, 11:57 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 46 min |
| Jun 17, 12:25 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell | 50 min |
| Jun 17, 12:27 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Medina, Wilson | 63 min |
| Jun 17, 12:54 AM CDT | Special Weather Statement | EWX | Val Verde | 66 min |
| Jun 17, 1:13 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jun 17, 1:15 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Caldwell, DeWitt, Gonzales, Guadalupe and 2 more | 60 min |
| Jun 17, 1:26 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 17, 1:31 AM CDT | Special Weather Statement | EWX | Bandera | 29 min |
| Jun 17, 1:56 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe | 3 hr |
| Jun 17, 2:07 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 53 min |
| Jun 17, 2:24 AM CDT | Special Weather Statement | EWX | Fayette | 66 min |
| Jun 17, 2:56 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Lavaca | 49 min |
| Jun 17, 3:18 AM CDT | Special Weather Statement | EWX | Burnet | 57 min |
| Jun 17, 5:12 AM CDT | Special Weather Statement | EWX | Gillespie | 48 min |
| Jun 17, 5:36 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| Jun 17, 6:09 AM CDT | Special Weather Statement | EWX | Blanco | 51 min |
| Jun 17, 7:31 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 119 min |
| Jun 17, 8:08 AM CDT | Special Weather Statement | EWX | Bandera, Kendall | 67 min |
| Jun 17, 9:25 AM CDT | Special Weather Statement | EWX | Bexar | 65 min |
| Jun 17, 10:03 AM CDT | Special Weather Statement | EWX | Atascosa, Karnes | 57 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.